MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD® NASOGASTRIC SUMP TUBE; NASOGASTRIC TUBE

C.R. BARD, INC. (COVINGTON) -1018233 BARD® NASOGASTRIC SUMP TUBE; NASOGASTRIC TUBE
Catalog Number 0042160
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/14/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : the device was not returned.
 
Event or Problem Description
It was reported that nurses were having difficulty utilizing the bard nasogastric sump tubes.Stated that they were continuously leaking even when placed on suction and also, an issue that they have noted was that the markings were not the normal centimeters (cm) markings as with the kangaroo product.With that being said nurse document the depth or length at where the tube was placed.They also want to know if the tubes could be used for medication or tube feeds as well as what the difference between marking were on bard verses other tubes.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event was inconclusive because no sample was returned.A potential root cause for this failure could be due to "dimensions not designed correctly".The lot number is unknown; therefore, the device history record could not be reviewed.The product catalog number and the lot number for this device are unknown.Therefore, bd is unable to determine the associated labeling to review.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : the device was not returned.
 
Additional Manufacturer Narrative
The reported event was unconfirmed.Visual evaluation of the returned sample noted one unopened (without original packaging), used nasogastric sump tube.Visual inspection of the sample noted depth markers present.The sump tube was flushed with 10 ml methylene blue solution (3 drops 1 percentage aqueous methylene blue per 100 ml distilled water) and no leaks noted.No root cause could be found because the reported event was unconfirmed.A device history record review was not required as the investigation was unconfirmed.The reported event is unconfirmed a labeling review is not required.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that nurses were having difficulty utilizing the bard nasogastric sump tubes.Stated that they were continuously leaking even when placed on suction and also, an issue that they have noted was that the markings were not the normal centimeters (cm) markings as with the kangaroo product.With that being said nurse document the depth or length at where the tube was placed.They also want to know if the tubes could be used for medication or tube feeds as well as what the difference between marking were on bard verses other tubes.Per sample form received via email on 30apr2024, it was reported that the bard nasogastric sump tubes would leak with suction and feedings, nursing unable to provide accurate loss, not enough markings to determine tube placement from shift to shift.

Brand Name
BARD® NASOGASTRIC SUMP TUBE
Common Device Name
NASOGASTRIC TUBE
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington 30014
7707846100
MDR Report Key19039951
Report Number1018233-2024-01834
Device Sequence Number15590640
Product Code BSS
UDI-Device Identifier00801741052262
UDI-Public(01)00801741052262
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number0042160
Device Lot NumberNGHT2135
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/14/2024
Supplement Date Received by Manufacturer04/05/2024
06/20/2024
Initial Report FDA Received Date04/04/2024
Supplement Report FDA Received Date04/08/2024
06/24/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/20/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown